DOI 10.1097/wnf.0000000000000283
De Novo Myoclonic Status Epilepticus After Benzodiazepine Withdrawal.
Аннотация
Myoclonic status epilepticus (MSE) in patients without epilepsy, or de novo MSE, is a rare condition associated with several acute symptomatic etiologies, including drugs and toxins. We describe a 94-year-old woman with Alzheimer dementia and long use of mirtazapine 30 mg/d and alprazolam 1 mg/d who developed MSE approximately 24 hours after abrupt discontinuation of alprazolam. The patient was taking sulfamethoxazole/trimethoprim for urinary tract infection, diagnosed 2 weeks before admission. She had no history of seizures. Routine laboratory examinations were normal and head computed tomography showed no acute injuries. She received a loading dose of 1000 mg of intravenous valproate (VPA). Continuous electroencephalogram monitoring revealed very frequent generalized spikes and polyspikes in a markedly slowed background activity. Intravenous VPA 500 mg thrice a day and alprazolam 0.5 mg twice a day were prescribed, and antibiotic was switched to piperacillin/tazobactam. Myoclonic jerks ceased completely and electroencephalogram showed no epileptiform discharges 2 days after VPA treatment onset, with recovery of baseline neurological status. This is, to the best of our knowledge, the first report of de novo MSE related to abrupt discontinuation of benzodiazepines. Seizures and status epilepticus are potential adverse events after abrupt withdrawal of chronically used benzodiazepines, especially in conditions with intrinsic epileptogenic susceptibility, such as Alzheimer disease.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.